Delaware, 2015

Damaging Winds in Delaware, June 23, 2015

June 23, 2015 · NWS PHI · 14 events in 2 counties and zones

The combination of an unseasonably hot and humid air mass, an approaching cold front and strong winds aloft caused a squall line of strong to severe thunderstorms to move through Delaware during the late afternoon and early evening of the 23rd. Hardest hit was the northern part of the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$130,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of an unseasonably hot and humid air mass, an approaching cold front and strong winds aloft caused a squall line of strong to severe thunderstorms to move through Delaware during the late afternoon and early evening of the 23rd. Hardest hit was the northern part of the state. A wind gust of 66 mph was recorded at the New Castle County Airport. Delmarva Power and Light reported 63,000 of its customers lost power on the Delmarva Peninsula (14,000 in New Castle County) and it took until the 26th to fully restore power in Delaware. Verizon phone service was also interrupted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 23, 3:20 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 23, 3:20 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EDT TUE JUN 23 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING, PUSHING SOUTH
OF THE AREA AND STALLING NEAR THE CAROLINAS WEDNESDAY. HIGH
PRESSURE BRIEFLY BUILDS ACROSS THE AREA WEDNESDAY INTO WEDNESDAY
NIGHT. SEVERAL WAVES OF LOW PRESSURE ARE FORECAST TO DEVELOP ALONG
THE FRONTAL BOUNDARY, AND COULD AFFECT OUR AREA FOR THE END OF THE
WEEK INTO THE WEEKEND. WEAK HIGH PRESSURE MAY BRIEFLY AFFECT THE
AREA EARLY NEXT WEEK, BEFORE ANOTHER FRONT APPROACHES THE AREA.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE FORECAST
AREA THROUGH 1100 PM.

THE ATMOSPHERE REMAINS RIPE WITH SBCAPES NOW EXCEEDING 3K J/KG.
FINALLY SOME CU POPPING UP ACROSS THE REGION WITH THE CAP BREAKING
DOWN.

HEAT INDICES ARE IMPRESSIVE...AROUND 100 ACROSS THE I95 CORRIDOR. UP
TO 103 ACROSS THE DELMARVA. THE HEAT ADVISORY WILL RUN UNTIL 6 PM.

THE COLD FRONT WILL MOVE OFF THE COAST OVERNIGHT. SURFACE HIGH
PRESSURE, CENTERED ACROSS THE UPPER MISSISSIPPI VALLEY THIS
AFTERNOON, WILL MOVE EAST BEHIND THE DEPARTING COLD FRONT.

DEWPOINTS BEHIND THE FRONT WILL DROP ABOUT 10 DEGREES BY MORNING.
LOWS WILL FALL INTO THE UPPER 50S NORTH AND WEST, TO AROUND 70
ACROSS THE I95 CORRIDOR, AND INTO THE LOWER 70S ACROSS THE
SOUTHEASTERN ZONES.

SKIES WILL CLEAR OVERNIGHT. LOTS OF SUNSHINE EXPECTED BY TOMORROW'S
SUNRISE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WEAK SURFACE HIGH PRESSURE WILL TRACK ACROSS THE ENTIRE REGION
ON WEDNESDAY WITH JUST ENOUGH STRENGTH TO HELP KEEP THE SKIES BLUE.
DOESN'T LOOK LIKE CONVECTIVE TEMPS ARE GOING TO BE REACHED TOMORROW,
UNTIL VERY LATE IN THE DAY, IF AT ALL. SO LOTS OF SUN, COMFORTABLE
DEWPOINTS AND TEMPERATURES CAN BE EXPECTED. SHAPING UP TO BE A
REALLY NICE DAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WEAK HIGH PRESSURE BEGINS TO LOSE ITS GRIP ON THE AREA WEDNESDAY
NIGHT INTO THURSDAY MORNING WITH GENERALLY DRY WEATHER EXPECTED
WEDNESDAY NIGHT INTO THURSDAY MORNING. MEANWHILE, AN AREA OF LOW
PRESSURE IS FORECAST TO BE MOVING THROUGH THE OHIO RIVER VALLEY,
WHICH WILL LIKELY BEGIN TO LIFT THE FRONT LOCATED TO OUR SOUTH
BACK NORTHWARD TOWARD THE AREA. THE FRONT MAY NOT FULLY MAKE IT
BACK INTO OUR AREA, HOWEVER, ADDITIONAL WAVES OF LOW PRESSURE ARE
EXPECTED TO DEVELOP ALONG THE FRONT AND SKIRT JUST TO OUR SOUTH
DURING THE WEEKEND. AGAIN, WHILE THE LOW PRESSURE SYSTEMS MAY NOT
FULLY CROSS OVER THE AREA, THEY WILL LIKELY BE CLOSE ENOUGH TO
BRING OUR AREA A FEW PERIODS OF RAINFALL THROUGH THE WEEKEND.
THURSDAY INTO THURSDAY NIGHT LOOKS TO BE THE ONLY TIME PERIOD WHEN
THERE IS ANY INSTABILITY FORECAST, SO WE WILL ONLY CARRY A CHANCE
OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT, WITH JUST PLAIN
SHOWERS THE REST OF THE PERIOD.

AFTER THE LAST OF THE LOW PRESSURE SYSTEMS PASSES EAST AND PULLS
AWAY FROM THE AREA SUNDAY NIGHT, HIGH PRESSURE IS FORECAST TO
BRIEFLY BUILD ACROSS THE AREA MONDAY INTO MONDAY NIGHT. THIS SHOULD
PROVIDE A BRIEF DRY PERIOD MONDAY INTO MONDAY NIGHT. A FEW SCATTERED
SHOWERS ARE POSSIBLE MONDAY AFTERNOON, BUT OVERALL DRY WEATHER IS
EXPECTED.

ON TUESDAY INTO TUESDAY NIGHT, A COLD FRONT IS EXPECTED TO APPROACH
AND MOVE ACROSS THE AREA. THIS WILL BRING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE AREA.

TEMPERATURES COOL DOWN FOR THE END OF THE WEEK, AND ESPECIALLY INTO
THE WEEKEND AS THERE WILL LIKELY BE QUITE A BIT OF CLOUD COVER, AND
AN EAST/NORTHEAST FLOW SHOULD HELP KEEP THE AREA COOLER THAN
NORMAL. TEMPERATURES ARE EXPECTED TO BEGIN TO WARM EARLY NEXT
WEEK, BUT MAY NOT RETURN TO NORMAL UNTIL TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...MESSY EARLY THIS EVENING. VFR WILL PREVAIL, BUT MVFR/IFR
CONDITIONS QUITE POSSIBLE IN STRONG TO SEVERE THUNDERSTORMS. LATER
TONIGHT BEHIND THE COLD FRONT, HIGH PRESSURE WILL BE THE RULE. ALL
VFR AT THAT TIME.

WEDNESDAY...HIGH PRESSURE WITH VFR CONDITIONS.

OUTLOOK...

WEDNESDAY NIGHT-THURSDAY...MOSTLY VFR. INCREASING CLOUDS DURING THE
DAY THURSDAY, WITH SHOWERS POSSIBLE BY AFTERNOON.

THURSDAY NIGHT...CONDITIONS LOWERING TO MVFR, POSSIBLY IFR OVERNIGHT.
PERIODS OF RAIN LIKELY.

FRIDAY...POSSIBLE IMPROVEMENT TO VFR. A CHANCE OF SHOWERS POSSIBLE.

FRIDAY NIGHT-SATURDAY NIGHT...CONDITIONS POSSIBLY LOWERING BACK TO
MVFR, POSSIBLY IFR. RAINFALL LIKELY.

SUNDAY...MVFR POSSIBLE EARLY, WITH IMPROVING CONDITIONS DURING THE
DAY.

&&

.MARINE...
TONIGHT...BORDERLINE SCA THIS AFTERNOON ON THE OCEAN WATERS WITH A
STRONG INVERSION. THE WINDS AT THE BUOYS HAVE BEEN IN THE 15 TO 20
KT RANGE. SEAS ARE RESPONDING AND ARE IN THE 3 TO 5 FT RANGE. BETTER
MIXING NEAR THE BAY SHOULD HAVE THE WINDS A BIT HIGHER THERE THROUGH
THE REMAINDER OF THE AFTERNOON.

BASED ON WAVEWATCH, WE'LL EXTEND THE LOW END SCA THROUGH 06Z ON THE
OCEAN. WE'LL ALSO EXTEND THE LOW END SCA FOR THE BAY INTO THE
EVENING.

WEDNESDAY...
NO HEADLINES EXPECTED ON WEDNESDAY WITH SURFACE HIGH PRESSURE MOVING
IN. 2 TO 4 FOOT SEAS CAN BE EXPECTED. NORTHWEST MORNING WINDS IN THE
10 TO 15 KT RANGE CAN BE EXPECTED WITH AFTERNOON WINDS BACKING TO
THE SOUTHWEST AND WEAKENING.

OUTLOOK...

WEDNESDAY NIGHT-FRIDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS
EXPECTED.

FRIDAY NIGHT-SUNDAY...WINDS AND WAVES INCREASE TO SMALL CRAFT
ADVISORY LEVELS LATE FRIDAY NIGHT AND CONTINUE THROUGH THE
WEEKEND. GUSTS MAY APPROACH 30-35 KNOTS SATURDAY INTO SATURDAY
NIGHT.

&&

.RIP CURRENTS...
REMAINDER OF THIS AFTERNOON...THERE IS A MODERATE RISK FOR RIP
CURRENTS ALONG THE NEW JERSEY COAST AND LOW RISK FOR DELAWARE.

TOOK AN EARLY LOOK FOR TOMORROW...ATTM LOOKS LIKE LOW RISK ACROSS
BOTH NJ AND DE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ070-071-102-
     104-106.
NJ...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...KRUZDLO/O'HARA
SHORT TERM...KRUZDLO
LONG TERM...ROBERTSON
AVIATION...KRUZDLO/ROBERTSON
MARINE...KRUZDLO/ROBERTSON
RIP CURRENTS...
Hazardous weather outlook, Jun 23, 3:16 PM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 PM EDT TUE JUN 23 2015

NJZ001-007>010-012-013-016-020>023-027-PAZ054-055-060>062-101-103-
105-242030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
416 PM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-NJZ015-017>019-PAZ070-071-102-104-106-242030-
NEW CASTLE-CECIL-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
416 PM EDT TUE JUN 23 2015

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ012-015-019-020-242030-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
416 PM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-025-026-242030-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
416 PM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-242030-
DELAWARE BEACHES-
416 PM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-NJZ024-242030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
ATLANTIC COASTAL CAPE MAY-
416 PM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...DELAWARE BAY WATERS AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 12:31 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
131 PM EDT TUE JUN 23 2015

PAZ054-055-061-062-231830-
CARBON-MONROE-NORTHAMPTON-LEHIGH-
131 PM EDT TUE JUN 23 2015

...A STRONG, POSSIBLY SEVERE THUNDERSTORM WILL AFFECT PARTS OF
CARBON...NORTHAMPTON...MONROE AND NORTHERN LEHIGH COUNTIES...

AT 128 PM EDT...A THUNDERSTORM WAS OVER MAINVILLE...OR NEAR
BLOOMSBURG...MOVING EAST AT 55 MPH.

A WARNING IS CURRENTLY OUT FOR THIS STORM. ITS LIKELY WIND GUSTS UP
TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE ALONG THE STRONGEST
PATH OF THIS STORM. ITS POSSIBLE A SEVERE THUNDERSTORM WARNING
MIGHT NEED TO BE ISSUED FOR THIS STORM IF IT KEEPS ITS CURRENT
STRENGTH OR INTENSIFIES FURTHER.

LOCATIONS IMPACTED INCLUDE...
EASTON...LEHIGHTON...MOUNT POCONO...BETHLEHEM...FORKS...
NORTHAMPTON...EAST STROUDSBURG...TOBYHANNA...WILSON...NAZARETH...
PALMERTON...BANGOR...JIM THORPE...SLATINGTON...PEN ARGYL...
NESQUEHONING...WIND GAP...BATH...WEATHERLY AND WALNUTPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHWESTERN NEW JERSEY AND NORTHEASTERN PENNSYLVANIA.

LAT...LON 4091 7508 4078 7514 4078 7517 4075 7519
      4073 7518 4060 7523 4061 7526 4071 7580
      4071 7581 4074 7576 4091 7599 4101 7573
      4105 7577 4109 7577 4113 7569 4112 7565
      4118 7558 4122 7531
TIME...MOT...LOC 1728Z 265DEG 47KT 4094 7639
Local storm report, Jun 23, 1:46 PM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     PRICE TWP               41.13N  75.22W
06/23/2015                   MONROE             PA   911 CALL CENTER

            TREE DOWN BLOCKING ROUTE 447 NEAR THE ALPINE MOUNTAIN
            RESORT

&&

EVENT NUMBER PHI1500312

FRANCK
Local storm report, Jun 23, 2:09 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND DMG     POCONO TWP              41.07N  75.33W
06/23/2015                   MONROE             PA   911 CALL CENTER

            TREE DOWN ON SULLIVAN TRAIL

&&

EVENT NUMBER PHI1500313

FRANCK
Local storm report, Jun 23, 2:36 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     VERNON TWP              41.20N  74.50W
06/23/2015                   SUSSEX             NJ   911 CALL CENTER

            TREES DOWN ON LAKE PANACHE ROAD

&&

EVENT NUMBER PHI1500314

FRANCK
Local storm report, Jun 23, 2:37 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     WANTAGE                 41.24N  74.55W
06/23/2015                   SUSSEX             NJ   911 CALL CENTER

            TREES DOWN ON CENTRAL SCHOOL ROAD

&&

EVENT NUMBER PHI1500315

FRANCK
Special weather statement, Jun 23, 2:49 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT TUE JUN 23 2015

PAZ060-061-070-071-101>106-232115-
PHILADELPHIA-EASTERN CHESTER-WESTERN
MONTGOMERY-BERKS-DELAWARE-LEHIGH-EASTERN MONTGOMERY-UPPER BUCKS-LOWER
BUCKS-WESTERN CHESTER-
349 PM EDT TUE JUN 23 2015

...LINE OF STRONG THUNDERSTORMS MOVING TOWARD THE
PHILADELPHIA METROPOLITAN AREA...

AT 344 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR STRAUSSTOWN TO NEAR LAWN TO NEAR FANNETTSBURG...
AND MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. FURTHER
INTENSIFICATION IS POSSIBLE AND BE ON THE ALERT FOR WARNINGS.
REGARDLESS AT THE FIRST SIGN OF THREATENING WEATHER, PLEASE MOVE
INDOORS QUICKLY.

THESE STORMS WILL BE NEAR...
  STRAUSSTOWN AROUND 350 PM EDT.
  BERNVILLE AROUND 355 PM EDT.
  HAMBURG...LEESPORT...SHOEMAKERSVILLE...FAIRVIEW HGTS AND SPRING
RIDGE AROUND 405 PM EDT.
  READING...WYOMISSING AND LAURELDALE AROUND 410 PM EDT.
  FLEETWOOD AND ADAMSTOWN AROUND 415 PM EDT.
  KUTZTOWN AND LYONS AROUND 420 PM EDT.
  TOPTON AROUND 425 PM EDT.
  HONEY BROOK AND NEW MORGAN AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ORELAND...WEST
LAWN...BRITTANY FARMS-HIGHLANDS...ST. LAWRENCE...SOUTH COATESVILLE...
WEST CONSHOHOCKEN...MONTGOMERYVILLE...RED HILL...SELLERSVILLE AND
TRUMBAUERSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE LINE.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHWESTERN NEW JERSEY AND SOUTHEASTERN PENNSYLVANIA.

LAT...LON 4052 7631 4055 7614 4048 7507 4042 7506
      4040 7497 4033 7493 3984 7549 3984 7602
      3987 7599 3995 7600 4004 7593 4011 7594
      4014 7588 4045 7637
TIME...MOT...LOC 1944Z 277DEG 36KT 4050 7625 4020 7651 4002 7786

The radar

The Dover AFB radar (KDOX), 109 km away, was scanning. The volume nearest the first event began at 21:35 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, New Castle

When
June 23, 4:35 PM EST
Where
New Castle County, 0.93 mi WNW of Hockessin
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.787, -75.695

A severe thunderstorm knocked down trees and wires in Hockessin (Mill Creek Hundred).

Thunderstorm Wind, New Castle

When
June 23, 4:39 PM EST
Where
New Castle County, Newark
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.680, -75.750

A severe thunderstorm knocked down trees and wires in Newark (White Clay Hundred).

Thunderstorm Wind, New Castle

When
June 23, 4:40 PM EST
Where
New Castle County, 0.23 mi WNW of Meadowood
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.731, -75.704

A severe thunderstorm knocked down trees and wires in the southern part of Mill Creek Hundred in Pike Creek.

Thunderstorm Wind, New Castle

When
June 23, 4:42 PM EST
Where
New Castle County, Greenville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.780, -75.580

A severe thunderstorm knocked down a few trees and wires in Greenville (Christina Hundred).

Thunderstorm Wind, New Castle

When
June 23, 4:45 PM EST
Where
New Castle County, (Ilg)wilmington Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
39.680, -75.600

A severe thunderstorm generated a 66 mph wind gust at the New Castle County Airport.

Thunderstorm Wind, New Castle

When
June 23, 4:46 PM EST
Where
New Castle County, 0.6 mi N of Talleyville
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.809, -75.549

A trained Skywarn Spotter measured a wind gust of 62 mph in Talleyville (Brandywine Hundred) during a severe thunderstorm.

Thunderstorm Wind, New Castle

When
June 23, 4:47 PM EST to 4:48 PM EST
Where
New Castle County, 0.57 mi SE of Lancaster Vlg to 1.27 mi N of Monroe Park
Measured
56 kt (64 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
39.744, -75.573

A severe thunderstorm tore off the roof of a third story building within Wilmington. Wind damage occurred along Elm and Madison Streets within the city.

Thunderstorm Wind, New Castle

When
June 23, 4:48 PM EST
Where
New Castle County, Glasgow
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.600, -75.750

A mesonet site recorded a 59 mph wind gust during a severe thunderstorm in Glasgow (Pencader Hundred). A trained Skywarn Spotter also reported downed trees in Glasgow.

Thunderstorm Wind, New Castle

When
June 23, 4:48 PM EST
Where
New Castle County, 0.59 mi ESE of Bear
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.627, -75.660

A severe thunderstorm knocked down a few trees and wires in Bear (New Castle Hundred).

Thunderstorm Wind, New Castle

When
June 23, 4:49 PM EST
Where
New Castle County, 0.52 mi NNE of Holly Oak
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
39.707, -75.566

A severe thunderstorm knocked down several trees in the Minquadale section of New Castle Hundred. A couple of homes were damaged by the fallen trees.

Thunderstorm Wind, New Castle

When
June 23, 4:50 PM EST
Where
New Castle County, 0.54 mi S of New Castle
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.662, -75.572

A severe thunderstorm knocked down a few trees and wires in New Castle.

Thunderstorm Wind, New Castle

When
June 23, 4:52 PM EST
Where
New Castle County, 0.34 mi N of St Georges
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.555, -75.650

A mesonet site measured a wind gust of 58 mph during a severe thunderstorm at Saint George's Heights (Red Lion Hundred).

Thunderstorm Wind, New Castle

When
June 23, 4:57 PM EST
Where
New Castle County, Middletown
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.450, -75.730

A severe thunderstorm knocked down a few trees and wires in Middletown (Saint George's Hundred).

Thunderstorm Wind, Sussex

When
June 23, 7:30 PM EST
Where
Sussex County, 3.7 mi WNW of Whitesville
Measured
56 kt (64 mph) estimated gust
Reported by
Utility Company
Coordinates
38.467, -75.495

A severe thunderstorm snapped a pole northeast of Delmar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591304, 591308, 591306, 591310, 591314, 591319, 591318, 591313, 591323, 591327, 591325, 591331, 591329, 587692.